Alert archive / Mississippi / Special Weather Statements in 2021
Special Weather Statement, NWS New Orleans, LA
NWS New Orleans, LA issued this special weather statement at Mar 17, 2021, 8:00 PM CDT for Hancock County, Pearl River County, Mississippi. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 17, 2021, 8:00 PM CDT (01:00 UTC)
- Expired
- Mar 17, 2021, 8:45 PM CDT
- In force
- 45 min
- Issued by
- NWS New Orleans, LA
Counties Hancock County, MS, Pearl River County, MS
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 1.0 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1681 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 710 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 171 m²/s²
- 0-3 km storm-relative helicity
- 168 m²/s²
- Significant tornado parameter
- 2.4
- Supercell composite
- 9.7
The text
As transmitted.
950
WWUS84 KLIX 180100
SPSLIX
Special Weather Statement
National Weather Service New Orleans LA
800 PM CDT Wed Mar 17 2021
LAZ040-MSZ077-080-081-180145-
St. Tammany-Harrison-Hancock-Pearl River-
800 PM CDT Wed Mar 17 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EAST CENTRAL ST.
TAMMANY PARISH...NORTHWESTERN HARRISON...NORTHERN HANCOCK AND CENTRAL
PEARL RIVER COUNTIES...
At 800 PM CDT, radar indicated strong thunderstorms were located
along a line extending from near Mcneil to Pearl River. Movement was
northeast at 60 mph.
Winds in excess of 40 mph are possible with these storms.
Locations impacted include...
Slidell, Picayune, Poplarville, Pearl River, Kiln, Mcneil and Stennis
Space Center.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3097 8934 3065 8934 3065 8925 3068 8924
3068 8915 3047 8922 3033 8965 3033 8982
3078 8968
TIME...MOT...LOC 0100Z 228DEG 53KT 3065 8959 3039 8973
$$
KLGWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this special weather statement went out at Mar 17, 5:42 PM CDT, 2 hours 18 minutes earlier.
Area forecast discussion, Mar 17, 5:42 PM CDT, 2 hours 18 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
542 PM CDT Wed Mar 17 2021
.DISCUSSION... Strong low pressure system will continue to move
eastward through northern Arkansas this evening bringing a frontal
boundary into the region. This system will bring a QLCS through
the forecast area ahead of the frontal boundary this evening and
early tonight. Instability and shear have been prevalent through
the daytime hours with Cape values at the 18Z sounding as high as
3300 and a helicity values over 300. The sounding has been capped
at 700 MB throughout the early afternoon with mainly low vertical
showers forming in the forecast area ahead of the main squall
line. The cap has eroded as the main squall line approaches.
Directional shear is very minimal in the lower levels with strong
200 degree directional winds all the way up to 850 MB. Cape values
will continue to drop below 2000 as sunset approaches along with
lacking in shear as the winds continue to remain uniform with a
decrease in speed shear as well. With this in mind...right line
supercell storms out ahead of the main line are becoming less
likely as the evening wears on. The main concern will be damaging
winds along the main squall line. and large hail as WBZ holds
around 11k ft. Damaging winds most likely from the speed of motion
as some storms are racing northeastward at around 50 mph along
the main QLCS. Isolated tornadoes do remain possible along the
QLCS as spinning along the line could occur through the evening.
Showers and storms will abruptly come to an end by late tonight as
frontal boundary brings cooler and dryer air behind it.
THURSDAY AND BEYOND...
Low pressure system will race through the Tennessee valley on
Thursday with ridging building over the Rockies. Surface high
pressure will build in behind it bringing dry and below average
temperatures with it. High pressure will remain in place through
the weekend with a slow warming trend through Sunday. Low pressure
will bring an unsettled pattern to the far southeast keeping
temperatures on the cooler side for our area on the back side of
it. Upper level ridging will begin to build early next week as
surface high remains in place through at least Monday. This will
bring a continued dry pattern with temperatures rebounding to
around 80 by Tuesday. Another strong low pressure system will
move out of the four corners once again on Tuesday...moving
rapidly into the southern Plains by Tuesday or Tuesday night. The
Euro is the slower model as the GFS is about 24 hours earlier
with a Monday night event. This will bring our next cold front and
rainfall event into the area. Depending on strength and
track...another severe weather event is possible somewhere along
the Mississippi river valley around the Tuesday timeframe.
&&
.AVIATION...
IFR conditions will be likely at all terminals through at least
6Z as a squall will produce reduced VIS and strong gusty winds.
Winds will remain high both ahead and behind the front with gusts
as high as 40 mph possible even outside thunderstorms. Conditions
will gradually improve by 12Z Thursday with SKC...improving VIS
and VFR conditions prevailing.
&&
.MARINE...
A cold front is expected to impact the northern gulf waters tonight
with sh/ts. Some of these could be strong or severe between the
hours of 6pm and 2am tonight. The cold front will shift winds from
southerly to west and NW by Thursday morning. Wind speeds will rise
today into the 20-25kt range and small craft advisories will remain
until wind speeds ease to around 15kt possibly by Friday afternoon
or evening. Saturday winds will shift to NE and east and rise to 20-
25kt with some rain through the first part of next week. Winds will
shift to SE Tuesday and ease to 10-15kt ahead of the next cold front
that will likely stall by mid week well inland.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 47 64 43 57 / 80 0 0 0
BTR 48 66 44 60 / 60 0 0 0
ASD 51 67 43 61 / 70 0 0 0
MSY 53 67 48 61 / 70 0 0 0
GPT 54 67 45 61 / 60 0 0 0
PQL 54 68 45 61 / 60 0 0 0
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...Wind Advisory until 10 PM CDT this evening for LAZ040-046>050-
056>070-072.
GM...Small Craft Advisory until 7 PM CDT Thursday for GMZ530-532-534-
536-538-550-552-555-557-570-572-575-577.
MS...Wind Advisory until 10 PM CDT this evening for MSZ077-080>082.
GM...Small Craft Advisory until 7 PM CDT Thursday for GMZ532-534-536-
538-550-552-555-557-570-572-575-577.
&&In the hours before
Local storm report, Mar 17, 5:59 PM CDT, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
559 PM CDT WED MAR 17 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0427 PM TSTM WND DMG 1 S DENHAM SPRINGS 30.47N 90.96W
03/17/2021 LIVINGSTON LA PUBLIC
PUBLIC REPORTED VIA SOCIAL MEDIA ABOUT A FALLEN TREE IN
DENHAM SPRINGS ON HWY 447/WALKER S RD AND BOTH NB/SB OF
HAMMACK RD/HOOD RD.
&&
MEGANWILSpecial weather statement, Mar 17, 6:05 PM CDT, 1 hour 55 minutes before
Special Weather Statement
National Weather Service New Orleans LA
605 PM CDT Wed Mar 17 2021
LAZ040-049-050-057-058-072-180000-
Livingston-Ascension-Southern Tangipahoa-St. John The Baptist-St.
Tammany-St. James-
605 PM CDT Wed Mar 17 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL ST. JOHN THE
BAPTIST...CENTRAL ASCENSION...NORTHERN ST. JAMES...NORTHWESTERN ST.
TAMMANY...LIVINGSTON AND SOUTHERN TANGIPAHOA PARISHES...
At 604 PM CDT, radar indicated strong thunderstorms were located
along a line extending from near Springfield to near Sorrento.
Movement was northeast at 50 mph.
Winds in excess of 40 mph are possible with these storms.
Locations impacted include...
Hammond, Covington, Reserve, Laplace, Ponchatoula, Gramercy, Lutcher,
Abita Springs, Livingston, Independence, Sorrento, French Settlement,
Albany, Madisonville, Port Vincent, Folsom, Springfield, Garyville,
Natalbany and Robert.
LAT...LON 3066 8997 3037 9009 3039 9019 3038 9023
3026 9033 3019 9043 3008 9042 3005 9096
3062 9072
TIME...MOT...LOC 2304Z 228DEG 45KT 3045 9059 3014 9081
KLGSpecial weather statement, Mar 17, 6:12 PM CDT, 1 hour 48 minutes before
Special Weather Statement
National Weather Service New Orleans LA
612 PM CDT Wed Mar 17 2021
MSZ077-172345-
Pearl River-
612 PM CDT Wed Mar 17 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN PEARL RIVER
COUNTY...
At 612 PM CDT, radar indicated strong thunderstorms were located
along a line extending from 6 miles southeast of Sandy Hook to
Crossroads. Movement was east at 35 mph.
Winds in excess of 40 mph are possible with these storms.
Locations impacted include...
Poplarville and Crossroads.
LAT...LON 3084 8934 3077 8934 3076 8983 3082 8978
3089 8978 3092 8975 3094 8976 3097 8973
3100 8973 3101 8951 3098 8947 3098 8943
3101 8942 3101 8935
TIME...MOT...LOC 2312Z 260DEG 29KT 3100 8970 3077 8976
KLGSpecial weather statement, Mar 17, 6:54 PM CDT, 1 hour 6 minutes before
Special Weather Statement
National Weather Service New Orleans LA
654 PM CDT Wed Mar 17 2021
LAZ039-040-058-072-MSZ077-080-180100-
Washington-Southern Tangipahoa-St. John The Baptist-St.
Tammany-Hancock-Pearl River-
654 PM CDT Wed Mar 17 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN ST. JOHN
THE BAPTIST...ST. TAMMANY...SOUTHEASTERN TANGIPAHOA AND SOUTHERN
WASHINGTON PARISHES...NORTHWESTERN HANCOCK AND SOUTHWESTERN PEARL
RIVER COUNTIES...
At 654 PM CDT, radar indicated strong thunderstorms were located
along a line extending from 6 miles east of Folsom to 7 miles
northeast of Norco. Movement was east at 45 mph.
Winds in excess of 40 mph and pea size hail are possible with these
storms.
Locations impacted include...
Slidell, Picayune, Covington, Pearl River, Abita Springs,
Madisonville, Folsom, Sun, Lacombe, Enon, Robert, Bush, Mcneil and
Slidell Airport.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3074 8946 3017 8971 3022 8985 3025 8987
3026 8998 3030 8999 3036 9007 3039 9021
3018 9043 3025 9043 3029 9040 3030 9042
3032 9042 3033 9045 3073 9025
TIME...MOT...LOC 2354Z 248DEG 38KT 3060 9008 3010 9036
KLGSpecial weather statement, Mar 17, 7:25 PM CDT, 35 minutes before
Special Weather Statement
National Weather Service New Orleans LA
725 PM CDT Wed Mar 17 2021
LAZ049-056>061-065-066-180115-
Lower Terrebonne-St. Charles-Ascension-Upper
Terrebonne-Assumption-St. John The Baptist-Upper Lafourche-St.
James-Upper Jefferson-
725 PM CDT Wed Mar 17 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT ST. JOHN THE BAPTIST...
EAST CENTRAL ASCENSION...ST. JAMES...ST. CHARLES...NORTHERN
TERREBONNE...NORTHWESTERN LAFOURCHE...NORTHWESTERN JEFFERSON AND
SOUTHEASTERN ASSUMPTION PARISHES...
At 725 PM CDT, radar indicated strong thunderstorms were located
along a line extending from near Laplace to 12 miles south of Amelia.
Movement was east at 60 mph.
Winds in excess of 40 mph are possible with these storms.
Locations impacted include...
Houma, Thibodaux, Reserve, Hahnville, Laplace, Metairie, Gramercy,
Lutcher, Lockport, Mathews, Schriever, Montz, Luling, Garyville,
Boutte, Supreme, Raceland, Ama, Chackbay and Destrehan.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 2960 9119 2963 9108 2984 9112 3021 9073
3017 9069 3021 9067 3022 9057 3020 9060
3017 9057 3017 9050 3022 9041 3009 9041
3006 9037 3002 9019 2955 9052 2955 9057
2952 9054 2944 9060 2945 9126 2954 9127
TIME...MOT...LOC 0025Z 253DEG 52KT 3013 9050 2949 9118
KLGSpecial weather statement, Mar 17, 8:00 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service New Orleans LA
800 PM CDT Wed Mar 17 2021
LAZ040-MSZ077-080-081-180145-
St. Tammany-Harrison-Hancock-Pearl River-
800 PM CDT Wed Mar 17 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EAST CENTRAL ST.
TAMMANY PARISH...NORTHWESTERN HARRISON...NORTHERN HANCOCK AND CENTRAL
PEARL RIVER COUNTIES...
At 800 PM CDT, radar indicated strong thunderstorms were located
along a line extending from near Mcneil to Pearl River. Movement was
northeast at 60 mph.
Winds in excess of 40 mph are possible with these storms.
Locations impacted include...
Slidell, Picayune, Poplarville, Pearl River, Kiln, Mcneil and Stennis
Space Center.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3097 8934 3065 8934 3065 8925 3068 8924
3068 8915 3047 8922 3033 8965 3033 8982
3078 8968
TIME...MOT...LOC 0100Z 228DEG 53KT 3065 8959 3039 8973
KLGThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 17, 7:25 PM CDT | Special Weather Statement | LIX | Saint Charles, Saint James, Saint John the Baptist | 50 min |
| Mar 17, 7:58 PM CDT | Special Marine Warning | LIX | 62 min | |
| Mar 17, 8:17 PM CDT | Special Weather Statement | LIX | Orleans, Saint Charles | 58 min |
| Mar 17, 8:53 PM CDT | Special Marine Warning | LIX | 67 min | |
| Mar 17, 9:19 PM CDT | Special Weather Statement | LIX | Orleans | 56 min |
| Mar 17, 9:53 PM CDT | Special Marine Warning | LIX | 67 min | |
| Mar 17, 10:56 PM CDT | Special Marine Warning | LIX | 94 min | |
| Mar 18, 12:22 AM CDT | Special Marine Warning | LIX | 83 min | |
| Mar 18, 1:44 AM CDT | Special Marine Warning | LIX | 61 min | |
| Mar 18, 10:35 AM CDT | River Flood Warning | LIX | Saint Tammany, Washington | 60 days |
| Mar 17, 8:20 PM CDT | Severe Thunderstorm Warning | LIX | Hancock, Harrison, Pearl River | 26 min |
| Mar 17, 8:49 PM CDT | Special Weather Statement | LIX | Hancock | 26 min |
| Mar 17, 9:17 PM CDT | Special Weather Statement | LIX | Hancock, Harrison | 58 min |
| Mar 17, 9:54 PM CDT | Severe Thunderstorm Warning | LIX | Harrison, Jackson | 51 min |
| Mar 17, 10:38 PM CDT | Special Weather Statement | LIX | Jackson | 67 min |
Nearby
Special Weather Statements in Mississippi, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.